MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); No Code Available (3191)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lens remains implanted.Concomitant medical products: 1mtec30 cartridge and dk7796 handpiece serial and lot number unknown.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zcb00 26.0 diopter intraocular lens (iol) was implanted in the left eye (os) on (b)(6) 2017 with use of a 1mtec30 cartridge.Post-operatively, one day after surgery, the doctor diagnosed the patient with hypopyon, fibrin membrane, snowstorm, which cleared quickly on intense steroids.In addition to steroids, the patient also received omidria.The doctor also stated the patient had significant endothelial folds-edema, possible toxic anterior syndrome (tass), and fibrin.The case was routine - nothing out of ordinary, this case seemed more c/w tass like presentation.No iol explant has been or will be performed.No additional information was provided.This report represents the intraocular lens and a separate report will be provided for the cartridge.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Sterility records review: the sterilization records for this lot were reviewed and no deviations were found.The product was processed according to requirements and met specifications.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6982524
Report Number2648035-2017-01955
Device Sequence Number118907
Product Code HQL
UDI-Device Identifier05050474531833
UDI-Public(01)05050474531833(17)210501
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/01/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000260
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;